International Journal of Anesthesiology Research

International Journal of Anesthesiology Research

Vol. 3, Issue 1, Part A (2021)

Spontaneous bilateral pectoralis major hematoma secondary to therapeutic dose of enoxaparin in elderly Covid-19 patient

Author(s):

Samaresh Das, Robert Hutton, Nilay Chatterjee, Bozena Lassota Korba, Mohamad Tufail Sheikh

Abstract:
Type 1 respiratory failure secondary to ventilation-perfusion mismatch by micro-thrombus in the pulmonary vasculature and subsequent damage to the endothelial cells is by far the most typical presentation of Covid-19 pneumonia. Computed tomography pulmonary angiogram remains the investigation of choice to diagnose pulmonary embolism or micro-thrombi; however, it is not possible due to extreme hemodynamic instability or oxygen requirements in patients, making the transfer to the scanner a precarious affair. Therefore, clinicians worldwide use anticoagulant treatment doses based on clinical features, blood investigations, or echocardiography following local or national guidelines. In this report, we describe a case of bilateral pectoralis major hematoma due to treatment dose of enoxaparin in an elderly Covid-19 patient admitted in our ICU. This case report emphasises the need for extra precaution and vigilance while using treatment dose of anticoagulants for suspected pulmonary embolism in Covid-19 patients.

Pages: 06-08  |  366 Views  129 Downloads

How to cite this article:
Samaresh Das, Robert Hutton, Nilay Chatterjee, Bozena Lassota Korba, Mohamad Tufail Sheikh. Spontaneous bilateral pectoralis major hematoma secondary to therapeutic dose of enoxaparin in elderly Covid-19 patient. Int. J. Anesthesiology Res. 2021;3(1):06-08.